Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 17, 2012, 1:22 PM MDT for Eddy County, New Mexico. It took effect at Mar 19, 2012, 3:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 17, 2012, 1:22 PM MDT (19:22 UTC)
- In effect from
- Mar 19, 2012, 3:00 AM MDT
- Expired
- Mar 18, 2012, 1:39 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1481 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
532 WWUS74 KMAF 171922 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CDT SAT MAR 17 2012 ...A HIGH WIND WATCH HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FT FOR SUNDAY AFTERNOON THROUGH MONDAY... .SOUTHWEST FLOW ALOFT WILL STRENGTHEN INTO SUNDAY AHEAD OF STRONG UPPER LOW THAT WILL SLOWLY WORK EASTWARD INTO THE AREA THROUGH MONDAY. A PACIFIC FRONT WILL PASS LATE SUNDAY NIGHT SERVING TO INCREASE WINDS FURTHER AND PROLONG THE WINDS INTO MONDAY AFTERNOON. NMZ027-TXZ074-258-181115- /O.NEW.KMAF.HW.A.0015.120318T2100Z-120320T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 222 PM CDT SAT MAR 17 2012 /122 PM MDT SAT MAR 17 2012/ ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * EVENT...HIGH WINDS. * TIMING...SUNDAY AFTERNOON THROUGH MONDAY. * IMPACTS...DIFFICULT TRAVEL IN THE MOUNTAINS. SEVERE TURBULENCE CREATED BY MOUNTAIN WAVES WILL RESULT IN TURBULENCE IN AND AROUND THE MOUNTAINS ADVERSELY AFFECTING LIGHT AIRCRAFT. HIKING IS NOT ADVISED. * WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH. THE STRONGEST OF THESE WINDS WILL OCCUR ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
416 WWUS74 KMAF 180936 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 436 AM CDT SUN MAR 18 2012 ...A HIGH WIND WARNING HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON INTO TONIGHT... ...A WIND ADVISORY HAS BEEN ISSUED FOR THE SOUTHEAST NEW MEXICO PLAINS...DAVIS MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR AND MARFA PLATEAU THIS AFTERNOON. ...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FT FOR MONDAY... .SOUTHWEST WINDS ALOFT WILL INCREASE TODAY AHEAD OF STRONG UPPER LOW THAT WILL SLOWLY MOVE EASTWARD INTO THE AREA THROUGH MONDAY. WINDS WILL BE STRONGEST IN THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS BUT VERY WINDY CONDITIONS CAN BE EXPECTED IN THE ADJACENT PLAINS AS WELL. A PACIFIC FRONT WILL PASS MONDAY INCREASING WINDS FURTHER AND PROLONGING THE VERY WINDY CONDITIONS INTO MONDAY EVENING. NMZ027-TXZ258-182030- /O.NEW.KMAF.HW.W.0020.120318T1800Z-120319T0900Z/ /O.EXT.KMAF.HW.A.0015.120319T0900Z-120320T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 336 AM MDT SUN MAR 18 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 3 AM MDT MONDAY... ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM MDT MONDAY. * EVENT...HIGH WINDS. * TIMING...THIS AFTERNOON THROUGH MONDAY. * IMPACTS...DIFFICULT TRAVEL IN THE MOUNTAINS. SEVERE TURBULENCE CREATED BY MOUNTAIN WAVES WILL RESULT IN TURBULENCE IN AND AROUND THE MOUNTAINS ADVERSELY AFFECTING LIGHT AIRCRAFT. HIKING IS NOT ADVISED. * WINDS...SOUTHWEST WINDS 35 TO 50 MPH WITH GUSTS OF 60 TO 70 MPH. THE STRONGEST OF THESE WINDS WILL OCCUR ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-182030- /O.NEW.KMAF.WI.Y.0009.120318T1800Z-120319T0300Z/ /O.EXT.KMAF.HW.A.0015.120319T0900Z-120320T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 436 AM CDT SUN MAR 18 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * EVENT...VERY WINDY CONDITIONS. * TIMING...THIS AFTERNOON THROUGH MONDAY. * IMPACTS...DIFFICULT TRAVEL IN THE MOUNTAINS. SEVERE TURBULENCE CREATED BY MOUNTAIN WAVES WILL RESULT IN TURBULENCE IN AND AROUND THE MOUNTAINS ADVERSELY AFFECTING LIGHT AIRCRAFT. HIKING IS NOT ADVISED. * WINDS...TODAY...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. MONDAY WEST WINDS 35 TO 45 MPH WITH GUSTS OF 60 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-029-033-034-TXZ057-080-182030- /O.NEW.KMAF.WI.Y.0009.120318T1800Z-120319T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...MARFA 436 AM CDT SUN MAR 18 2012 /336 AM MDT SUN MAR 18 2012/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. * EVENT...VERY WINDY CONDITIONS * TIMING...THIS AFTERNOON AND EARLY EVENING * IMPACTS...BLOWING DUST WILL RESTRICT VISIBILITIES AND STRONG CROSSWINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS NEAR 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
322 WWUS74 KMAF 181939 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT SUN MAR 18 2012 ...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FT THROUGH MONDAY... ...A WIND ADVISORY REMAINS IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR AND THE MARFA PLATEAU THROUGH MID EVENING. .SOUTHWEST WINDS ALOFT HAVE INCREASED AHEAD OF A STRONG UPPER LOW THAT IS SLOWLY MOVING EASTWARD INTO THE AREA. WINDS HAVE BEEN THE STRONGEST IN GUADALUPE PASS WHERE GUSTS OVER 70 MPH HAVE OCCURRED. ELSEWHERE IN THE MOUNTAINS GUSTS OF 45 TO 55 MPH HAVE BEEN REPORTED. VERY WINDY CONDITIONS ARE IN THE PLAINS AS WELL WITH GUSTS NEAR 50 MPH. WINDS WILL SUBSIDE IN THE MOUNTAINS TONIGHT AND THE STRONGEST WINDS WILL BE PRIMARILY CONFINED TO THE ELEVATIONS OF 6000 FT AND ABOVE. WINDS WILL DECREASE DURING THE MID EVENING HOURS IN THE PLAINS....BUT STILL WINDY. OTHERWISE A PACIFIC FRONT WILL PASS THROUGH EARLY MONDAY INCREASING WINDS AGAIN AND PROLONGING THE VERY WINDY CONDITIONS INTO MONDAY EVENING. NMZ027-TXZ258-190200- /O.CAN.KMAF.HW.A.0015.120319T0900Z-120320T0300Z/ /O.EXT.KMAF.HW.W.0020.000000T0000Z-120320T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 139 PM MDT SUN MAR 18 2012 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WATCH. * EVENT...HIGH WINDS. * TIMING...THROUGH MONDAY. THERE WILL BE A LULL IN THE WINDS BRIEFLY TONIGHT WITH GUSTS OF 60 MPH OR HIGHER MOSTLY CONFINED TO THE HIGHEST ELEVATIONS BEFORE INCREASING AGAIN MONDAY. * IMPACTS...DIFFICULT TRAVEL IN THE MOUNTAINS. SEVERE TURBULENCE CREATED BY MOUNTAIN WAVES WILL RESULT IN TURBULENCE IN AND AROUND THE MOUNTAINS ADVERSELY AFFECTING LIGHT AIRCRAFT. HIKING IS NOT ADVISED. * WINDS...SOUTHWEST WINDS 35 TO 50 MPH WITH GUSTS OF 60 TO 75 MPH. THE STRONGEST OF THESE WINDS WILL OCCUR THIS AFTERNOON AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-190200- /O.UPG.KMAF.WI.Y.0009.000000T0000Z-120319T0300Z/ /O.UPG.KMAF.HW.A.0015.120319T0900Z-120320T0300Z/ /O.EXB.KMAF.HW.W.0020.120318T1939Z-120320T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 239 PM CDT SUN MAR 18 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...STRONG WINDS ABOVE 6000 FT. * TIMING...THROUGH MONDAY. THERE WILL BE A LULL IN THE WINDS BRIEFLY TONIGHT WITH GUSTS OF 60 MPH OR HIGHER MOSTLY CONFINED TO THE HIGHEST ELEVATIONS BEFORE INCREASING AGAIN MONDAY. * IMPACTS...DIFFICULT TRAVEL IN THE MOUNTAINS. SEVERE TURBULENCE CREATED BY MOUNTAIN WAVES WILL RESULT IN TURBULENCE IN AND AROUND THE MOUNTAINS ADVERSELY AFFECTING LIGHT AIRCRAFT. HIKING IS NOT ADVISED. * WINDS...SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS NEAR 60 MPH. THE STRONGEST OF THESE WINDS WILL OCCUR THIS AFTERNOON AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057-080-190200- /O.EXT.KMAF.WI.Y.0009.000000T0000Z-120319T0200Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...MARFA 239 PM CDT SUN MAR 18 2012 /139 PM MDT SUN MAR 18 2012/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * EVENT...VERY WINDY CONDITIONS. * TIMING...THROUGH EARLY EVENING. * IMPACTS...BLOWING DUST WILL RESTRICT VISIBILITIES AND STRONG CROSSWINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS NEAR 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 17, 1:22 PM MDT, 0 minutes earlier.
Area forecast discussion, Mar 17, 1:22 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
222 PM CDT SAT MAR 17 2012
.DISCUSSION...
LOW LEVEL MSTR MADE A STRONG SURGE TO THE W EARLY THIS MORNING...
LOOKING AT 12Z MAF SOUNDING MSTR IS SHALLOW AND IS WELL BELOW 85H.
THIS WITH INCREASED 7H WINDS THE DRY AIR IS SURGING E...AND AS OF
2 PM WAS E OF LAMESA TO MIDLAND TO NEAR FT. STOCKTON. DRYLINE IS
EXPECT TO HOLD IN THE ERN CWFA AND IN THE LOWER TRANS PECOS. ISOLD
TSTMS WILL BE POSSIBLE ESPECIALLY LOWER TRANS PECOS WHERE THERE
IS A WEAKNESS IN CINH AND MSTR CONVERGENCE IS NEAR COINCIDENT WITH
SAID WEAKNESS. NAM12 SUGGEST LOW LEVEL MSTR WILL NOT MAKE IT AS
FAR W SUNDAY MORNING AS IT DID THIS MORNING...HOWEVER FREQUENTLY
MODELS AREN/T FAR ENUF W. THERE ARE INDICATIONS OF A MINOR SHRTWV
TROF MOVING NWD FROM THE NRN MEXICO LATE TONIGHT...ENUF TO JUSTIFY
LOW END POPS...ESPECIALLY TRANS PECOS AND HAVE INCREASED POPS SIGHTLY.
AN ISOLD STRONG/SEVERE STORM WILL BE POSSIBLE. THE DRYLINE WILL
PUSH E AGAIN SUNDAY BUT HANGS UP ACRS THE LOWER TRANS PECOS. CINH
LOOKS SIMILAR TO TODAY WITH WEAKNESS JUST A LITTLE FARTHER E. LOW
LEVEL CONVERGENCE IS STRONGER THOUGH AND AFTER 21Z NAM12 GENERATES
CONVECTION IN THE E CWFA WITH STOUT S WINDS E OF THE DRYLINE. W OF
THE DRYLINE VERY WINDY CONDITIONS ARE EXPECTED...BUT WITH HIGH
CLOUDS MOVING IN THE DURING THE PEAK HEATING HIGHER WINDS MAY BE
MITIGATED SOME...ESPECIALLY WITH MSLP LACKING. 7H WINDS ARE BACKED
WITH SOLID SW COMPONENT WHICH IS NOT THE MOST FAVORED FOR HIGH
WINDS IN THE GDP MTNS. BUT THEY DO INCREASE INTO THE NIGHT TO
50KTS AND HAVE ISSUED A HIGH WIND WATCH THRU 00Z/MON FOR GDP/DAVIS
MTNS. THE DRYLINE WILL SURGE W SUNDAY EVENING AHEAD OF PACIFIC
FRONT. COLLISION OF PACIFIC FRONT/DRYLINE WILL LIKELY OCCUR INVOF
NW PB AND FAR SE NM. 12Z NAM12 TREND IS TO BACK OFF ON DEVELOPMENT
OF PRECIP. SEEMS LIKE A GOOD SET-UP AND EXPECT TO SEE DEVELOPMENT
OF CONVECTION ALONG E OF COLLIDING BOUNDARIES. CURRENT FCST
ALREADY ACCOUNTS FOR THIS WITH TIGHT GRADIENT OF POPS...INCREASING
TO THE E. WILL MAKE ONLY MINOR CHANGES AND WILL GENERALLY KEEP THE
CHANCE POPS GOING. 0-6KM BULK SHEAR INCREASES INTO SUNDAY EVENING
AND SEVERE STORMS ARE FAVORED. AN IMPRESSIVE MSLP GRADIENT MATERIALIZES
MONDAY IN WAKE OF PACIFIC FRONT. WINDS WILL LIKELY GET INTO THE
WIND ADVISORY CATEGORY (25-35 MPH) AT LEAST IN SE NM/PB AND HIGH
WINDS IN THE MTNS. MID LEVEL TROF AXIS DOES HANG BACK TO THE W ON
MONDAY WITH 3H JET ENERGY OVERHEAD. MODELS ARE CONSISTENTLY HOLDING
LIGHT PRECIP POSSIBILITIES THRU MONDAY. STEEP LR/S (COOLING MID
LEVEL TEMPS) MONDAY AND MID LEVEL MSTR DOES FAVOR HIGH BASED
PRECIP...ADDING TO THE ALREADY VERY WINDY SCENARIO. CERTAINLY
COOLER MONDAY WITH 85H TEMPS ABOUT 15C COOLER THAN SAT/SUNDAY.
EVEN COOLER TUE AS MID/UPR LOW MEANDERS. A FREEZE WILL BE POSSIBLE
TUE MORNING ESPECIALLY SE NM. 85H TEMPS 4-8C ACRS PB SUPPORT HIGH
TEMPS M50S TO M60S ACRS PB/SE NM TUE PM. IT WILL BE COLD IN THE
MTNS ABOVE 6KFT MON/TUE WITH 7H TEMPS WELL BELOW 0C AND LIGHT
-SHSN ARE POSSIBLE MONDAY. WITH THE MID/UPR LOW E ON TUE THERE
LOOKS TO BE SECONDARY SURGE OF COOLER TEMPS. DRY AIR AND NW FLOW
ALOFT SUPPORT WARMING WED/THUR. MODELS HAVE BEEN CONSISTENTLY
SHOWING MID LEVEL RIDGING AMPLIFYING FRI/SAT ASSERTING THAT
WARM/DRY CONDITIONS WILL PERSIST NEXT WEEKEND.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON WILL CONTINUE OVER
SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...VAN HORN AREA AND
DAVIS MOUNTAINS INTO THE EVENING AS 20 FOOT WINDS SPEEDS OF 20 MPH
OR GREATER PERSIST... AS DO RH/S OF 10 PERCENT OR LESS. WIND SPEEDS
SHOULD DROP OFF AROUND 18/01Z...BUT POSSIBLY LINGER FOR AN HOUR OR
TWO LONGER IN THE GUADALUPE MOUNTAINS. THE DRYLINE WILL MOVE
WESTWARD TONIGHT TO NEAR THE PECOS RIVER IN NEW MEXICO...AND HIGHER
TERRAIN IN WEST TEXAS. RECOVERY WILL BE GOOD TO EXCELLENT TO THE
EAST OF IT...AND POOR TO FAIR TO THE WEST. THERE WILL BE A SLIGHT
CHANCE OF THUNDERSTORMS DEVELOPING OVERNIGHT...WITH ISOLATED DRY
LIGHTNING STRIKES POSSIBLE IN THE DAVIS MOUNTAINS IN PARTICULAR.
ANOTHER CRITICAL FIRE WEATHER DAY IS IN THE OFFING SUNDAY AS MID
LEVEL WINDS INCREASE AHEAD OF AN APPROACHING UPPER LEVEL STORM
SYSTEM. A RED FLAG WARNING IS ALREADY IN EFFECT FOR LOCATIONS ALONG
AND WEST OF A HOBBS TO ALPINE TO PRESIDIO LINE. 20 FOOT WIND SPEEDS
WILL BE HIGHER AREAWIDE SUNDAY AFTERNOON. WOULD EXPAND THE RED FLAG
WARNING FURTHER EAST INTO THE PERMIAN BASIN...BUT MINIMUM AFTERNOON
RH/S MAY NOT DROP BELOW 15 PERCENT. SOUTHWEST WIND OF 20 TO 30 MPH
WILL BE COMMON WITHIN THE RED FLAG WARNING AREA SUNDAY AFTERNOON...
WITH HIGHER WIND SPEEDS IN THE MOUNTAINS. MINIMUM AFTERNOON RH/S
WILL DROP TO 10 PERCENT...EXCEPT FOR 10 TO 15 PERCENT IN THE
GUADALUPES...WITH HIGH TO VERY HIGH FIRE DANGER. ALTHOUGH WESTERLY
20 FOOT WINDS MAY STAY ABOVE 20 MPH SUNDAY EVENING...PARTICULARLY
IN THE GUADALUPE MOUNTAINS...THINK RH/S WILL RISE ENOUGH TO KEEP
THE EXPIRATION OF THE RED FLAG WARNING AT 19/02Z.
THE DRYLINE WILL BEGIN TO PUSH EASTWARD SUNDAY NIGHT WITH
THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON AND NIGHT OVER ALL BUT THE
HIGHER TERRAIN AND PRESIDIO VALLEY OF SOUTHWEST TEXAS. RECOVERY
WILL BE GOOD TO EXCELLENT EAST OF A HOBBS TO PECOS TO PRESIDIO
LINE...BUT ONLY POOR TO FAIR TO THE WEST. CRITICAL FIRE WEATHER
CONDITIONS COULD OCCUR AGAIN MONDAY...BUT RH/S MAY STAY ABOVE 15
PERCENT AREAWIDE. THE LOCATIONS THAT MAY SEE 20 FOOT WINDS OF 20
MPH OR GREATER AND RH/S OF 15 PERCENT OR LESS APPEAR TO BE THE
SOUTHEAST NEW MEXICO PLAINS...BIG BEND REGION AND LOWER TRANS
PECOS. FOR NOW...WILL NOT ISSUE A FIRE WEATHER WATCH FOR THESE
AREAS...BUT ONE MAY BE FORTHCOMING TONIGHT OR SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 63 82 61 66 / 20 10 50 30
CARLSBAD NM 51 84 50 62 / 10 10 20 10
DRYDEN TX 63 85 62 77 / 30 20 20 20
FORT STOCKTON TX 66 88 54 65 / 20 10 30 20
GUADALUPE PASS TX 52 74 38 51 / 10 10 20 20
HOBBS NM 55 80 46 59 / 10 10 20 10
MARFA TX 44 80 42 58 / 10 10 10 10
MIDLAND INTL AIRPORT TX 63 84 55 66 / 20 10 40 30
ODESSA TX 62 84 55 65 / 20 10 40 20
WINK TX 57 86 49 68 / 10 10 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM NOON TO 8 PM MDT SUNDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/
SUNDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...
PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Mar 17, 12:22 PM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 122 PM CDT SAT MAR 17 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 122 PM CDT SAT MAR 17 2012 /1222 PM MDT SAT MAR 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WARM...DRY...AND WINDY CONDITIONS THIS AFTERNOON WILL PERSIST INTO THE EVENING OVER THE SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND HIGHWAY 54 CORRIDOR REGION...DAVIS AND GUADALUPE MOUNTAINS...AND THE UPPER TRANS PECOS. A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM CDT FOR THESE AREAS. WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON FROM THE WESTERN LOW ROLLING PLAINS...SOUTHWESTWARD TO THE DAVIS MOUNTAINS AND BIG BEND REGION. ADDITIONAL STORMS COULD DEVELOP OVERNIGHT IN MUCH THE SAME AREA. AN ISOLATED STORM OR TWO COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN SUNDAY GENERALLY ALONG AND WEST OF A HOBBS TO ALPINE TO PRESIDIO LINE. GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH...WITH HIGHER SPEEDS IN THE MOUNTAINS...WILL COMBINE WITH DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES IN THESE AREAS TO PRODUCE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD. THEREFORE...A RED FLAG WARNING REMAINS IN EFFECT SUNDAY AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY EVENING FOR AREAS GENERALLY ALONG AND EAST OF A TATUM TO WINK TO ALPINE LINE. A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE AS A STRONG UPPER LEVEL STORM SYSTEM APPROACHES THE REGION. SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE TO 40 MPH OR GREATER IN THE GUADALUPE MOUNTAINS...AND ABOVE 6000 FEET IN THE DAVIS MOUNTAINS SUNDAY AFTERNOON...THEN PERSIST SUNDAY NIGHT AND MONDAY. STRONGER GUSTS WILL BE POSSIBLE TOO. A HIGH WIND WATCH HAS BEEN ISSUED FOR BOTH MOUNTAIN RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:42 AM MDT | Red Flag Warning | MAF | 40 hr | |
| Mar 17, 6:59 AM MDT | Dense Fog Advisory | MAF | Eddy, Lea | 3 hr |
| Mar 16, 7:59 PM MDT | Severe Thunderstorm Warning | MAF | Brewster | 46 min |
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.